Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 142, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2010, 8:33 AM CDT for Carroll County, Crawford County, Greene County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2010, 8:33 AM CDT (13:33 UTC)
- Expired
- Jun 18, 2010, 9:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carroll County, IA, Crawford County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2585 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:35 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 18, 6:35 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 635 AM CDT FRI JUN 18 2010 ...UPDATED FOR 12Z AVIATION DISCUSSION... .DISCUSSION... SQUALL LINE THAT MOVED THRU LAST NIGHT AND ERY THIS MRNG HAS PUSHED AN OUTFLOW BNDRY ACRS THE STATE...BUT THE REAL CDFNT IS STILL WELL OFF THE WEST. MCS IS DECAYING RPDLY AS NEW CONVECTION IS BCMG ESTABLISHED OVR NEBRASKA. AMS SHOULD DESTABILIZE RATHER QUICKLY TDA AND SEE NO REASON WHY THINGS WOULDN'T FIRE BY ERY THIS AFTN. WILL GO WITH ENHANCED WORDING FOR SEVERE WX THIS AFTN WITH THIS. WITH ERY DVLPMT WILL OPT TO KEEP TEMPERATURES DOWN JUST A TOUCH FROM MOS. SHOULD SEE CONVECTION MOVE TO THE E AND S OF THE STATE FOR THE MOST PART LATER TNGT INTO SAT...BUT BREAK WILL BE SHORT LIVED. -PNA PTRN CONTINUES WITH NO REAL LETUP IN SIGHT. ROUNDS OF TSRA THIS WEEKEND WILL LKLY LEAVE BEHIND FLOODING IN MOST RIVER BASINS AND FLASH FLOODING WILL BE POSSIBLE WITH SAT NGT AND SUN LOOKING LIKE THE BEST CHANCE FOR THAT. NO REAL BIG CHNGS IN GOING FCSTS OTR THAN TO SHAVE A FEW DEGREES OFF TEMPS. CLOUDS AND RAIN WILL MAKE IT DIFFICULT TO GET MUCH PAST THE MID 80S IN MOST AREAS. WILL CONTINUE WITH THE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL FLOOD/FLASH FLOOD ISSUES. && .AVIATION... 18/12Z...A COLD FRONT WILL ENTER NW IA THIS AFTERNOON AND MOVE ACRS THE STATE THIS EVENING. VFR CONDITIONS WILL BE WIDEPSREAD IN MUCH OF THE STATE TODAY WITH MVFR TO IFR NEAR ISOLD TO SCT TSRA THIS MORNING IN WESTERN IN CNTRL IA. MORE WIDEPSREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AS THE FRONT PUSHES INTO THE STATE. DRIER AIR WILL FILTER IN BEHIND THE FRONT WITH VFR CONDITIONS BECOMING WIDESPREAD OVERNIGHT WITH UNLIMITED CIGS AND VSBYS AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS JUN 10 LONG TERM...MS JUN 10 AVIATION...COGIL
Hazardous weather outlook, Jun 18, 5:05 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 505 AM CDT FRI JUN 18 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 505 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME NUMEROUS FROM MID DAY INTO THE EVENING HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MID DAY INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATE TORNADO THREAT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY. THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 100 PM AND 900 PM.
In the hours before
Special weather statement, Jun 18, 3:47 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CDT FRI JUN 18 2010 IAZ033-044-045-180945- CARROLL-CRAWFORD-SAC- 347 AM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DELOIT BY 400 AM CDT... VAIL BY 410 AM CDT... WESTSIDE BY 420 AM CDT... ARCADIA BY 425 AM CDT... BREDA BY 435 AM CDT... AUBURN BY 445 AM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COGIL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM CDT | Tornado Warning | DMX | Palo Alto | 36 min |
| Jun 17, 7:42 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 17, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 58 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Jun 17, 7:52 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 38 min |
| Jun 17, 8:15 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 30 min |
| Jun 17, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 45 min |
| Jun 17, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 55 min |
| Jun 17, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 52 min |
| Jun 17, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 44 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 54 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 45 min |
| Jun 17, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 37 min |
| Jun 17, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 43 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 52 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Wright | 55 min |
| Jun 17, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 17, 11:57 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 48 min |
| Jun 18, 8:01 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 44 min |
| Jun 18, 8:36 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 54 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 67 min |
| Jun 18, 9:22 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie, Polk | 53 min |
| Jun 18, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Clarke, Madison, Union and 1 more | 59 min |
| Jun 18, 9:45 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 45 min |
| Jun 18, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Mahaska, Marion, Monroe and 2 more | 62 min |
| Jun 18, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 60 min |
| Jun 18, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 49 min |
| Jun 18, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 36 min |
| Jun 18, 12:09 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| Jun 18, 12:25 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster | 50 min |
| Jun 18, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 42 min |
| Jun 18, 1:06 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Jun 18, 1:19 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 41 min |
| Jun 18, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 46 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 38 min |
| Jun 18, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 49 min |
| Jun 18, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 50 min |
| Jun 18, 3:22 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more | 9 hr |
| Jun 18, 3:34 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 41 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 28 min |
| Jun 18, 4:37 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 33 min |
| Jun 18, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 49 min |
| Jun 18, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 48 min |
| Jun 18, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 26 min |
| Jun 18, 5:00 PM CDT | Tornado Warning | DMX | Madison, Warren | 35 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Jun 18, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 49 min |
| Jun 18, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 43 min |
| Jun 18, 5:21 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 18, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 51 min |
| Jun 18, 5:51 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 18, 5:52 PM CDT | Tornado Warning | DMX | Marion, Monroe | 38 min |
| Jun 18, 5:59 PM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Jun 18, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Warren | 43 min |
| Jun 18, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
| Jun 18, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 38 min |
| Jun 18, 6:09 PM CDT | Flash Flood Warning | DMX | Tama | 4 hr |
| Jun 18, 6:21 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Wapello | 39 min |
| Jun 18, 6:22 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jun 18, 6:53 PM CDT | Areal Flood Advisory | DMX | Clarke, Union | 3 hr |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 51 min |
| Jun 18, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.